Alert archive / New York / Winter Weather Advisories in 2006

Winter Weather Advisory 4, NWS Buffalo, NY

January 24, 20064 counties in New York

NWS Buffalo, NY issued this winter weather advisory at Jan 24, 2006, 12:30 PM EST for 4 counties in New York. It took effect at Jan 24, 2006, 4:00 PM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2006, 12:30 PM EST (17:30 UTC)
In effect from
Jan 24, 2006, 4:00 PM EST
Expired
Jan 25, 2006, 9:16 AM EST
In force
17 hr
Issued by
NWS Buffalo, NY

Counties Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 50 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2006-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2006-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1406 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this winter weather advisory went out at Jan 24, 10:30 AM EST, 2 hours earlier.

Area forecast discussion, Jan 24, 10:30 AM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1030 AM EST TUE JAN 24 2006

.UPDATE...

HAVE ADJUSTED TIMING OF THE ONSET OF PRECIP THIS AFTERNOON AND EARLY
EVENING BASED ON UPSTREAM PRECIP OVER LOWER MICHIGAN. STILL EXPECT
SOME LIGHT RAIN CHANGING OVER QUICKLY TO SNOW THEN STEADIER SNOW
LATE THIS AFTERNOON AND EARLY EVENING. THERE MAY WELL BE A BREAK
BETWEEN THE INITIAL SHOT OF PRECIP AND ADDITIONAL SNOW LATER TONIGHT
BUT DIDNT DIFFERENTIATE IN THE GRIDS OR WORDED FORECAST. THERE WILL
BE SIGNIFICANT WINDS WITH THE SNOW EAST OF LAKES ERIE AND ONTARIO
WITH MARGINAL LAKE EFFECT. WILL HOLD OFF ON ISSUING LAKE SNOW OR
WINTER STORM WARNING/ADVISORY FOR THE LAKE ERIE ZONES BUT WILL HAVE
A DECISION BY EARLY AFTERNOON.

HIBBERT

&&

.SHORT TERM (TODAY THROUGH THURSDAY)...

POTENT SHORT WAVE TROUGH OVER THE NORTHERN GREAT LAKES THIS MORNING
WILL DROP SOUTHEAST ACROSS THE LOWER GREAT LAKES TONIGHT. ASSOCIATED
SURFACE LOW WILL CROSS THE NORTHERN GREAT LAKES...REACHING SOUTHERN
ONTARIO THIS EVENING. WARM AIR ADVECTION/ISENTROPIC LIFT ACROSS THE
AREA TODAY LOOKS WEAK BASED ON 850MB-500MB Q-VECTOR CONVERGENCE AND
THETA-E FIELDS AND SHOULD ONLY RESULT IN INCREASING CLOUDS. BETTER
CHANCES FOR PRECIPITATION LOOK TO BE LATER THIS AFTERNOON...PROBABLY
AFTER 20Z WITH SHARP COLD FRONT AND ASSOCIATED FORCING. NEARLY ALL
SREF ENSEMBLE MEMBERS SUGGESTING PRECIPITATION WILL BREAK OUT ACROSS
THE AREA FROM WEST TO EAST DURING THE 21Z TO 00Z TIME FRAME (MAYBE
HOLDING OFF UNTIL AFTER 00Z EAST OF LAKE ONTARIO). THERMAL PROFILES
OFF MODEL SOUNDINGS SUGGESTING PRECIPITATION INITIALLY WILL BE IN
THE FORM OF RAIN WITH A RATHER QUICK CHANGE OVER TO SNOW DUE TO
EVAPORATIONAL AND DYNAMIC COOLING. ANY SNOW ACCUMULATION...IF AT ALL
SHOULD BE LIMITED TO THE HIGHER ELEVATIONS OF THE WESTERN SOUTHERN
TIER (PROBABLY LESS THAN AN INCH AT BEST).

PRESSURE GRADIENT AHEAD OF SURFACE LOW TIGHTENING ACROSS THE AREA
TODAY. MOMENTUM TRANSFER SCHEME OFF BUFKIT PROFILES SUGGESTING WIND
GUSTS APPROACHING 40-45 MPH ACROSS THE AREA. THEREFORE...WILL KEEP
WINDS JUST UNDER ADVISORY CRITERIA AS THERE DOES NOT SEEM TO BE AN
IMPRESSIVE ISALLOBARIC COMPONENT WHICH WILL LIMIT THE DEPTH OF
MIXING TO MAINLY THE BOUNDARY LAYER.

MUCH COLDER AIR WILL SURGE INTO THE AREA BEHIND THE COLD FRONT
TONIGHT. THIS SHOULD CHANGE ANY REMAIN MIXED OR LIQUID PRECIPITATION
OVER TO ALL SNOW WELL BEFORE 06Z. 850 MB TEMPERATURES NOT QUITE COLD
ENOUGH (AROUND -8C) TO GENERATE SIGNIFICANT LAKE SNOWS. HOWEVER...
STEEPENING LAPSE RATES IN A VERY MOIST ENVIRONMENT COMBINED WITH A
WELL DEFINED UPSLOPE COMPONENT EAST OF LAKE ERIE SHOULD RESULT IN
THE POTENTIAL FOR SIGNIFICANT SNOWS OVER HIGHER ELEVATIONS. ETA12
SUGGESTING POTENTIAL FOR 6+ INCHES OF SNOW OVERNIGHT TONIGHT...WITH
AN ADDITIONAL POTENTIAL FOR 6+ INCHES WEDNESDAY. MODEL MAY BE
OVERDOING STRENGTH OF THE OMEGA FIELDS IN THIS AREA AND THEREFORE
OVERFORECASTING SNOW AMOUNTS...BUT WITH SUCH A FAVORABLE UPSLOPE
COMPONENT IN PLACE WILL SUGGEST WARNING CRITERIA AMOUNTS IN THE
FORECAST AND ISSUE A WINTER STORM WATCH FOR THE HIGHER ELEVATIONS
SOUTH OF BUFFALO TONIGHT AND WEDNESDAY. SINCE EVENT IS NOT PURE LAKE
EFFECT AND MORE OF A HYBRID SYNOPTIC/UPSLOPE EVENT WITH THE
ADDITIONAL FEATURE OF STRONG WINDS HAVE OPTED FOR A WINTER STORM
WATCH INSTEAD OF A LAKE SNOW WATCH.

ETA12 SUGGESTING EVEN GREATER SNOWFALL AMOUNTS EAST OF LAKE ONTARIO
OVER THE TUG HILL REGION. 850 MB TEMPERATURES A DEGREE OR TWO COLDER
IN THIS AREA...HOWEVER UPSLOPE COMPONENT WHILE WELL DEFINED FOR A
PERIOD TRANSITIONS TO A MORE NORTHWEST FLOW REGIME AND THIS COULD
LIMIT AMOUNTS OVER THE TUG HILL. WOULD NOT RULE OUT WARNING CRITERIA
SNOWFALL AMOUNTS...BUT FEEL WITH FLOW NOT PERSISTING AS LONG OVER
THE TUG HILL WILL KEEP AMOUNTS JUST UNDER WARNING CRITERIA FOR NOW
AND ISSUE A WINTER WEATHER ADVISORY FOR TONIGHT AND WEDNESDAY. IF
FLOW CAN REMAIN WESTERLY FOR A LITTLE LONGER THAN BUFKIT PROFILES
SUGGEST...THE ADVISORY MAY NEED TO BE UPGRADED TO A WARNING BY LATER
SHIFTS.

LAKE ENHANCED/UPSLOPE SNOWS WILL CONTINUE INTO WEDNESDAY NIGHT...
ESPECIALLY SOUTH OF LAKE ONTARIO BUT SHOULD BE LESS ORGANIZED. HIGH
PRESSURE BUILDING INTO THE AREA THURSDAY WILL BRING ANY LINGERING
SNOWS TO AN END AND BRING MILDER CONDITIONS BACK TO THE AREA.

&&

.LONG TERM (FRIDAY THROUGH MONDAY)...

WE REBOUND INTO A MILD PATTERN ONCE AGAIN DURING THIS PERIOD AS
RIDGE BUILDS ACROSS MIDWEST AND OHIO VALLEY. GFS A BIT SLOWER WITH
PULLING OUT EASTERN CANADA TROUGH DUE TO BLOCKING OVER
MARITIMES...AND THIS COULD DELAY THE WARMING SOME...BUT MODEL
CONSENSUS PER HPC GRAPHICS SHOW A SOUTHERLY FLOW OF MILDER AIR
BECOMING ESTABLISHED OVER THE EASTERN LAKES REGION ON FRIDAY AND
CONTINUING INTO SUNDAY. NEXT LOW APPROACHES FROM THE PLAINS ON
SUNDAY...PASSING OVER US ON MONDAY. THIS WOULD PROVIDE US WITH RAIN
SHOWERS SUNDAY INTO MONDAY...PERHAPS ENDING AS SNOW SHOWERS. WILL
LEAVE FRI AND SAT DRY FOR NOW...CHANCE POPS SUN AND MON.
TEMPERATURES WELL ABOVE NORMAL...IN 40 RANGE.

LOOKING FURTHER OUT...THE OVERALL TREND OF ABOVE NORMAL TEMPERATURES
IS EXPECTED TO PERSIST THROUGH THE FIRST WEEK OR SO OF FEBRUARY.
BETWEEN THANKSGIVING AND CHRISTMAS...THE NORTHERN HEMISPHERE FLOW
FEATURED A STRONG BLOCK OVER SIBERIA WITH A HIGH AMPLITUDE +PNA
PATTERN OVER NORTH AMERICA. THIS ALLOWED FOR VERY COLD WEATHER AND
EARLY SEASON SNOWS. SINCE THAT TIME...A BLOCKING RIDGE HAS BEEN
CENTERED OVER EASTERN EUROPE WHILE HGTS HAVE AVERAGED 100M BELOW
NORMAL OVER THE GULF OF ALASKA. THIS SET UP A STRONG PACIFIC FLOW
THAT HAS PERSISTED TO THIS DAY. AS A DIRECT RESULT THE H8 TEMPS HAVE
AVERAGED 4-8 DEG C ABOVE NORMAL. QUITE IMPRESSIVE FOR A FOUR WEEK
PERIOD

IN ANY CASE THE GENERAL PACIFIC FLOW SHOULD CONTINUE FOR AT LEAST A
COUPLE MORE WEEKS...ALTHOUGH AN INCREASINGLY -NAO PATTERN SHOULD
TEMPER THE SEVERITY OF THE MILD WEATHER. INSTEAD OF HAVING SFC TEMPS
AVERAGING 15 TO 30 DEG ABOVE NORMAL...THEY WILL PROBABLY ONLY
AVERAGE ABOUT HALF OF THAT OVER THE PERIOD.

THE ABOVE NORMAL TEMP TREND IS SUPPORTED BY THE LATEST 6 TO 10 AND 8
TO 14 DAY OUTLOOKS.

&&

.AVIATION...

WHILE VFR CONDITIONS WILL BE FOUND ACROSS ALL OF WESTERN AND NORTH
CENTRAL NEW YORK AT MIDDAY...WINDS WILL BE ON THE INCREASE.
IN FACT...A SOUTHERLY 45 KT JET AT 3K WILL PRODUCE MARGINAL LOW
LEVEL WIND SHEAR CONDITIONS BETWEEN 15 AND 21Z. THE WINDS ARE
EXPECTED TO LARGELY MIX TO THE SFC THOUGH...SO DO NOT EXPECT
WIDESPREAD WIND SHEAR PROBLEMS TO DEVELOP.

SFC WINDS WILL THUS GUST TO BETWEEN 30 AND 40 KNOTS THIS AFTERNOON
AND EVENING FOR SITES LIKE BUF/IAG...WITH GUSTS CLOSER TO THE LOWER
END OF THAT RANGE FOR ROC/ART/JHW.

CIGS WILL LOWER TO MVFR LEVELS OVER THE WESTERN COUNTIES DURING THE
COURSE OF THE AFTERNOON...THEN WILL DO THE SAME FOR THE FINGER LAKES
AND EASTERN LAKE ONTARIO REGIONS TOWARDS EVENING. PCPN WILL LOWER
VSBYS TO MVFR LEVELS AS WELL LATE IN THE DAY...WITH IFR CIGS/VSBYS
SETTING IN ACROSS ALL OF THE REGION AS THE FIRST HALF OF TONIGHT
PROGRESSES. IFR CONDITIONS SHOULD PREVAIL FOR THE BULK OF TONIGHT.

&&

.MARINE...

A GALE WARNING WILL REMAIN IN EFFECT FOR LAKE ONTARIO FROM THIS
AFTERNOON THROUGH WEDNESDAY...ALTHOUGH AM VERY CONCERNED THAT THE
TRACK OF THE CLIPPER WILL PREVENT THE STRONGEST WINDS FROM OCCURRING
UNTIL LATER TONIGHT AND WEDNESDAY WHEN THE LOW HEADS ACROSS NEW
ENGLAND AND OUT TO SEA. WHILE A SOUTH TO SOUTHWEST 35 KT JET IS
BEING FORECAST TODAY AT 3K...BUFKIT HOURLY PROFILES ARE SUGGESTING
THAT MOMENTUM TRANSFER SPEEDS OF ONLY 30 KNOTS OR SO. THIS FLOW IS
ALSO NOT CONDUCIVE FOR GALES GIVEN THE ORIENTATION OF THE LAKE.

HAVE DISCUSSED THIS WITH YYZ...AND WILL KEEP GALES IN PLACE TO
RESPECT CONTINUITY FROM BOTH OFFICES. THE HIGHEST WINDS THOUGH
SHOULD TAKE PLACE ON WEDNESDAY WHEN DEEP COLD ADVECTION WILL BE
ACCOMPANIED BY WELL ALIGNED WINDS FROM THE SFC THROUGH 10K.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER STORM WATCH TONIGHT AND WEDNESDAY NYZ012-019-020-085.
     WINTER WEATHER ADVISORY TONIGHT AND WEDNESDAY NYZ006>008.
MARINE...GALE WARNING 2 PM TUE TO WED EVENING.

&&

UPDATE...HIBBERT
SHORT TERM...TMA
LONG TERM...RSH
AVIATION/MARINE...SFM
Hazardous weather outlook, Jan 24, 5:25 AM EST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
525 AM EST TUE JAN 24 2006

NYZ001>005-010-011-013-014-251030-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-
GENESEE-LIVINGSTON-ONTARIO-
525 AM EST TUE JAN 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEW YORK.

.DAY ONE...TODAY AND TONIGHT

WINDS WILL GUSTS UP TO 45 MPH TODAY AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-251030-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
525 AM EST TUE JAN 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

GALE WARNINGS IN EFFECT TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GALE WARNINGS IN EFFECT WEDNESDAY AND WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

NYZ012-019>021-085-251030-
WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
525 AM EST TUE JAN 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEW YORK AND THE ADJOINING WATERS OF LAKE ERIE...LAKE ONTARIO...
AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY
EVENING.

INTENSE LOW PRESSURE MOVING ACROSS ONTARIO AND QUEBEC WILL SWING A
SHARP COLD FRONT ACROSS THE LOWER LAKES REGION TONIGHT AND BRING
AN ABRUPT END TO OUR RECENT SPELL OF MILD TRANQUIL WEATHER.

IT WILL BECOME QUITE WINDY THIS AFTERNOON AS THE INITIAL COLD
FRONT APPROACHES WITH POTENTIAL GUSTS UP TO 45 MPH. SOME LIGHT
PRECIPITATION WILL DEVELOP LATE THIS AFTERNOON...BUT THE COLD AIR
WILL NOT REALLY ARRIVE UNTIL AFTER DARK THIS EVENING. SNOW
SHOWERS WILL SPREAD ACROSS THE AREA THIS EVENING AND COMBINE WITH
GUSTY WINDS AND FALLING TEMPERATURES TO CREATE HAZARDOUS
CONDITIONS.

AS THE NIGHT WEARS ON...HEAVIER SNOWS OFF LAKE ERIE WILL DEVELOP
OVER THE HIGHER ELEVATIONS SOUTH OF BUFFALO WHERE THERE COULD BE
SIGNIFICANT ACCUMULATIONS BY WEDNESDAY MORNING. UNTREATED ROADS
WILL BECOME SNOW COVERED...SLICK AND HAZARDOUS TONIGHT.

THE WINDS WILL BECOME NORTHWESTERLY ON WEDNESDAY SO THE SNOWS OFF
LAKE ERIE SHOULD BE RESTRICTED MAINLY TO SOUTHERN ERIE...CHAUTAUQUA
AND WESTERN CATTARAUGUS COUNTIES WHERE ADDITIONAL SIGNIFICANT
ACCUMULATIONS ARE POSSIBLE.

THE SNOWS OFF THE LAKE SHOULD WEAKEN WEDNESDAY NIGHT AND SHUT
DOWN THURSDAY MORNING.

BE PREPARED FOR A RETURN TO MORE TYPICAL MIDWINTER CONDITIONS
TONIGHT AND WEDNESDAY. YOU MAY NEED EXTRA TIME DURING THE
WEDNESDAY MORNING COMMUTE.

A WINTER STORM WATCH MEANS THAT HEAVY SNOW IS POSSIBLE. IF YOU
ARE WITHIN THE WATCH AREA...REMAIN ALERT TO RAPIDLY CHANGING
WEATHER CONDITIONS. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR
THE LOCAL NEWS MEDIA FOR THE LATEST UPDATES AND POSSIBLE WARNINGS.
LATEST INFORMATION IS AVAILABLE ON OUR WEBSITE AT
WWW.WEATHER.GOV/BUFFALO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SNOW SPOTTERS ARE
ENCOURAGED TO FORWARD SNOWFALL AMOUNTS TO THE NATIONAL WEATHER
SERVICE IN BUFFALO.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF.

NYZ006>008-251030-
OSWEGO-JEFFERSON-LEWIS-
525 AM EST TUE JAN 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEW YORK AND THE ADJOINING WATERS OF LAKE ERIE...LAKE ONTARIO...
AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
7 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
7 PM EST WEDNESDAY.

INTENSE LOW PRESSURE MOVING ACROSS ONTARIO AND QUEBEC WILL SWING A
SHARP COLD FRONT ACROSS THE LOWER LAKES REGION TONIGHT AND BRING
AN ABRUPT END TO OUR RECENT SPELL OF MILD TRANQUIL WEATHER.

IT WILL BECOME WINDY LATER TODAY AS THE INITIAL COLD FRONT
APPROACHES WITH GUSTS OVER 30 MPH. SOME LIGHT PRECIPITATION WILL
DEVELOP THIS AFTERNOON...BUT THE COLD AIR WILL NOT REALLY ARRIVE
UNTIL AFTER DARK THIS EVENING. SNOW SHOWERS WILL SPREAD ACROSS
THE ENTIRE AREA TUESDAY EVENING AND COMBINE WITH GUSTY WINDS AND
FALLING TEMPERATURES TO CREATE HAZARDOUS CONDITIONS.

AS THE NIGHT WEARS ON...HEAVIER SNOWS WILL DEVELOP OFF LAKE
ONTARIO...ESPECIALLY OVER THE TUG HILL WHERE 3 TO 5 INCHES COULD
ACCUMULATE BY WEDNESDAY MORNING. UNTREATED ROADS WILL BECOME VERY
ICY AND SLIPPERY ACROSS THE ENTIRE AREA TONIGHT.

THE WINDS WILL BECOME NORTHWESTERLY ON WEDNESDAY SHIFTING THE
SNOWS OFF LAKE ONTARIO INTO AREAS FROM THE SOUTHERN TUG HILL TO
OSWEGO COUNTY WHERE ADDITIONAL ACCUMULATIONS OF 3 TO 5 INCHES ARE
POSSIBLE.

THE SNOWS OFF THE LAKE SHOULD WEAKEN AND SHUT DOWN THURSDAY.

BE PREPARED FOR A RETURN TO MORE TYPICAL MIDWINTER CONDITIONS ACROSS
THE AREA TONIGHT AND WEDNESDAY. YOU MAY NEED EXTRA TIME DURING
THE WEDNESDAY MORNING COMMUTE.

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW, BLOWING SNOW, SLEET,
FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE
SIGNIFICANT, THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER
IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER
RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. LATEST
INFORMATION IS AVAILABLE ON OUR WEBSITE AT WWW.WEATHER.GOV/BUFFALO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SNOW SPOTTERS ARE
ENCOURAGED TO FORWARD SNOWFALL AMOUNTS TO THE NATIONAL WEATHER
SERVICE IN BUFFALO.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF.

TMA

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 4:54 AM ESTWinter Storm WatchBUFCattaraugus, Chautauqua, Erie, Wyoming8 hr
Jan 24, 4:54 AM ESTWinter Weather AdvisoryBUFJefferson, Lewis, Oswego8 hr
Jan 24, 12:30 PM ESTWinter Storm WarningBUFCattaraugus, Chautauqua, Erie, Jefferson, Lewis, Oswego and 1 more39 hr

Nearby

Winter Weather Advisories in New York, 2006Every winter weather advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.